Hail, Pontotoc
- When
- February 1, 8:26 AM CST
- Where
- Pontotoc County, 5 mi NNW of Ada
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.837, -96.714
A thunderstorm produced marginally severe hail on the 1st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A thunderstorm produced marginally severe hail on the 1st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 1, 8:10 AM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 810 AM CST WED FEB 1 2012 .UPDATE... .DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS HAD DEVELOPED FURTHER WEST OF THE STALLED COLD FRONT... SO THE POP AND WX GRIDS HAVE BEEN UPDATED AND INCREASED FURTHER NORTH AND WEST OF THE BOUNDARY TO THE I-44 CORRIDOR. EXPECTING ENOUGH POST FRONTAL INSTABILITY FOR ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THE MORNING AND EARLY AFTERNOON HOURS. && .PREV DISCUSSION... /ISSUED 502 AM CST WED FEB 1 2012/ AVIATION... 12Z TAFS... VFR CONDITIONS EXPECTED THROUGHOUT THE TAF PERIOD WITH MID AND HIGH LEVEL CLOUDS STREAMING ACROSS THE REGION. PREV DISCUSSION... /ISSUED 317 AM CST WED FEB 1 2012/ DISCUSSION... FOG...SOME DENSE...WILL REMAIN THROUGH MID-MORNING IN PARTS OF SE OK WHERE WINDS ARE LIGHT AND DEWPOINT DEPRESSIONS ARE LOW. SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE IN SE PORTIONS OF THE FA TODAY AS UPPER WAVE MOVES ACROSS THE SOUTHERN PLAINS AND WHERE DEEPEST MOISTURE EXISTS IN THE CWA. TEMPERATURES WILL REMAIN WARM THROUGH THE END OF THE WORK WEEK. FOCUS THEN SHIFTS TO THURSDAY AND FRIDAY. MODELS SHOW A CLOSED LOW DEVELOPING NEAR THE FOUR CORNERS OR OVER THE ROCKIES BY THURSDAY MORNING. THE CLOSED LOW WILL THEN SHIFT EAST OVER THE CENTRAL PLAINS FRIDAY THEN CONTINUE EAST OR NORTHEAST OVER THE WEEKEND. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH THIS SYSTEM LATE THURSDAY INTO FRIDAY... WITH FAIRLY WIDESPREAD PRECIP EXPECTED THURSDAY NIGHT INTO FRIDAY. SOME OF THE STORMS THURSDAY COULD BECOME SEVERE. THE RAIN WILL BEGIN TO END FROM WEST TO EAST FRIDAY AFTERNOON INTO FRIDAY NIGHT AS A DRY SLOT MOVES INTO THE REGION SHIFTING ALL OF THE PRECIPITATION NORTH AND EAST OF THE FA. A COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY DROPPING TEMPERATURES BACK DOWN TO NEAR OR A LITTLE BELOW NORMAL FOR THE WEEKEND. CONDITIONS WILL REMAIN DRY OVER THE WEEKEND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 38 64 51 / 20 0 10 70 HOBART OK 66 36 66 50 / 0 0 20 70 WICHITA FALLS TX 68 41 70 54 / 20 0 10 70 GAGE OK 64 30 61 43 / 0 0 20 60 PONCA CITY OK 61 35 67 51 / 0 0 10 60 DURANT OK 69 48 68 54 / 20 0 10 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 67/06
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
713 AM CST WED FEB 1 2012
OKZ004>048-050>052-TXZ083>090-011800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
713 AM CST WED FEB 1 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE IN PARTS OF CENTRAL AND SOUTHERN
OKLAHOMA... AND WESTERN NORTH TEXAS TODAY. SEVERE STORMS ARE NOT
EXPECTED.
DISCUSSION...
AN UPPER LEVEL WAVE WILL MOVE ACROSS THE SOUTHERN PLAINS TODAY. THIS
SYSTEM COULD PROVIDE ENOUGH LIFT FOR A FEW ISOLATED THUNDERSTORMS TO
DEVELOP. THE MOST LIKELY AREA FOR ANY THUNDERSTORMS WILL BE
SOUTHEAST OF A LINE FROM CHANDLER AND MUSTANG... TO LAWTON
OKLAHOMA... TO SEYMOUR TEXAS. HOWEVER...INSTABILITY WILL BE LIMITED
AND SEVERE STORMS ARE NOT EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY FEB 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM LATE
THURSDAY INTO FRIDAY AS A STRONG UPPER LEVEL STORM SYSTEM MOVES
THROUGH THE REGION. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
753 AM CST WED FEB 1 2012
OKZ028-030-040-011430-
GARVIN OK-MCCLAIN OK-POTTAWATOMIE OK-
753 AM CST WED FEB 1 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN...MCCLAIN AND
POTTAWATOMIE COUNTIES.
AT 754 AM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
PAOLI...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
LAT...LON 3477 9693 3480 9726 3494 9728 3495 9721
3493 9720 3493 9715 3495 9714 3498 9693The Norman radar (KTLX), 75 km away, was scanning. The volume nearest the first event began at 14:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359391.